Rocky Mountain Journal of Mathematics

Some identities involving special numbers and moments of random variables

Taekyun Kim, Yonghong Yao, Dae San Kim, and Hyuck-In Kwon

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we derive some identities involving special numbers and moments of random variables by using the generating functions of the moments of certain random variables. Here, the related special numbers are Stirling numbers of the first and second kinds, degenerate Stirling numbers of the first and second kinds, derangement numbers, higher-order Bernoulli numbers and Bernoulli numbers of the second kind.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 2 (2019), 521-538.

Dates
Received: 14 June 2018
Revised: 12 September 2018
First available in Project Euclid: 23 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1561318391

Digital Object Identifier
doi:10.1216/RMJ-2019-49-2-521

Mathematical Reviews number (MathSciNet)
MR3973238

Zentralblatt MATH identifier
07079982

Subjects
Primary: 05A19: Combinatorial identities, bijective combinatorics 11B83: Special sequences and polynomials

Keywords
random variable moment Stirling number degenerate Stirling number derangement number

Citation

Kim, Taekyun; Yao, Yonghong; Kim, Dae San; Kwon, Hyuck-In. Some identities involving special numbers and moments of random variables. Rocky Mountain J. Math. 49 (2019), no. 2, 521--538. doi:10.1216/RMJ-2019-49-2-521. https://projecteuclid.org/euclid.rmjm/1561318391


Export citation

References

  • L. Carlitz, Degenerate Stirling, Bernoulli and Eulerian numbers, Util. Math. 15 (1979), 51–88.
  • ––––, Generalized Stirling and related numbers, Riv. Mat. Univ. Parma 4 (1979), 79–99.
  • ––––, The number of derangements of a sequence with given specification, Fibonacci Quart. 16 (1978), 255–258.
  • L. Comtet, Advanced combinatorics, The art of finite and infinite expansions, D. Reidel Publishing Co., Dordrecht, 1974.
  • D.S. Kim and T. Kim, Some $p$-adic integral on $\Bbb Z_p$ associated with trigonometric functions, Russian J. Math. Phys. 25 (2018), 300–308.
  • T. Kim, A note on degenerate Stirling polynomials of the second kind, Proc. Jangjeon Math. Soc. 20 (2017), 319–331.
  • ––––, $\lambda $-analogue of Stirling numbers of the first kind, Adv. Stud. Contemp. Math. (Kyungshang) 27 (2017), 423–429.
  • T. Kim and D.S. Kim, Some identities on derangement and degenerate derangement polynomials, arXiv:1712.03397, 2017.
  • S. Roman, The umbral calculus, Pure Appl. Math. 111 (1984).
  • S.M. Ross, Introduction to probability and statistics for engineers and scientists, Harcourt/Academic Press, Burlington, MA, 2000.
  • Y. Simsek, Identities on the Changhee numbers and Apostol-type Daehee polynomials, Adv. Stud. Contemp. Math. (Kyungshang) 27 (2017), 199–212.
  • S. Ping and W. Tianming, Probabilistic representations of Stirling numbers with applications, Acta Math. Sinica 41 (1998), 281–290.